Thunderstorm Wind, De Soto
- When
- May 13, 1:17 PM CST
- Where
- De Soto County, 2 mi E of Logansport
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 31.967, -93.967
Several trees downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 10:00 AM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT THU MAY 13 2004 .DISCUSSION... POPS ARE POSSIBLY A BIT HIGH TODAY IN LA AND AR ZONES...HOWEVER WITH THE LARGE MCS NEARBY...AND SOME CLEARING NEAR THE COAST WITH A SEA BREEZE APPARENT MOVING NORTH OF LCH...WILL HESITATE TO LOWER POPS AT THIS TIME. THE MENTION OF LOCALLY HEAVY RAIN WILL NOT BE REMOVED FROM THE SOUTHERN TIER OF LA ZONES JUST BECAUSE OF THE HIGH PREVIOUS 24 HOUR TOTALS AND LOW FLASH FLOOD GUIDANCE VALUES THERE. HOWEVER WILL TAKE OUT MENTION OF HEAVY RAIN IN SHV AND TXK GROUPS FOR THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SHV 81 68 78 62 / 60 70 70 60 MLU 80 68 79 62 / 50 70 70 60 TXK 79 67 75 58 / 60 70 70 50 TYR 82 67 77 62 / 70 50 70 50 LFK 82 68 82 64 / 70 50 70 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 13 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A VERY MOIST AND UNSTABLE AIR MASS OVER THE FOUR STATE REGION WILL RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND POTENTIALLY FLOODING RAINS. THE SEVERE WEATHER THREAT WILL INCLUDE THE POTENTIAL FOR LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN ISOLATED TORNADOES. EXPECT TORNADO ACTIVITY TO BE GENERALLY CONFINED TO THE SOUTHERN PORTIONS OF EASTERN TEXAS AND WESTERN LOUISIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STORMY WEATHER WILL CONTINUE IN THE FORECAST INTO FRIDAY AND SATURDAY...THEN WILL DIMINISH TOWARD A MORE SEASONABLE PATTERN. THE PRIMARY THREAT POSED BY THE CONTINUED STORMINESS THROUGH SATURDAY WILL BE FLOODING...ESPECIALLY SOUTH OF I 20. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
The Shreveport radar (KSHV), 55 km away, was scanning. The volume nearest the first event began at 19:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394380.